Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 10, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 1, 2012, 2:40 AM MDT for 13 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Apr 1, 2012, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 2:40 AM MDT (08:40 UTC)
- In effect from
- Apr 1, 2012, 12:00 PM MDT
- Expired
- Apr 1, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 45 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4326 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS75 KGJT 010840 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 240 AM MDT SUN APR 1 2012 COZ001-002-UTZ022-027-029-011645- /O.NEW.KGJT.WI.Y.0010.120401T1800Z-120402T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 240 AM MDT SUN APR 1 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING BECOMING STRONGEST THIS LATE AFTERNOON AND EARLY EVENING AS A COLD FRONT PASSES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. WINDS WILL SHIFT TO NORTH AND DIMINISH LATER THIS EVENING. * VISIBILITY...AREAS OF BLOWING DUST WILL RESTRICT VISIBILITY TO 1 MILE OR LESS AT TIMES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
3 follow-up statements
770 WWUS75 KGJT 011613 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1013 AM MDT SUN APR 1 2012 COZ001-002-UTZ022-027-029-020300- /O.CON.KGJT.WI.Y.0010.120401T1800Z-120402T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 1013 AM MDT SUN APR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. WINDS WILL SHIFT TO NORTH AND DIMINISH LATER THIS EVENING. * VISIBILITY...AREAS OF BLOWING DUST WILL RESTRICT VISIBILITY TO 1 MILE OR LESS AT TIMES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
190 WWUS75 KGJT 012033 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 233 PM MDT SUN APR 1 2012 COZ001-002-UTZ022-027-029-020300- /O.CON.KGJT.WI.Y.0010.000000T0000Z-120402T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 233 PM MDT SUN APR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. WINDS WILL SHIFT TO NORTH AND DIMINISH LATER THIS EVENING. * VISIBILITY...AREAS OF BLOWING DUST WILL RESTRICT VISIBILITY TO 1 MILE OR LESS AT TIMES. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
159 WWUS75 KGJT 020247 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 847 PM MDT SUN APR 1 2012 COZ001-002-UTZ022-027-029-020400- /O.EXP.KGJT.WI.Y.0010.000000T0000Z-120402T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 847 PM MDT SUN APR 1 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS HAVE SWITCHED TO THE NORTHWEST AFTER FRONTAL PASSAGE THIS EVENING. EVEN SO...SOME GUSTY WINDS CAN BE EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS BUT THEY WILL NOT REACH ADVISORY CRITERIA. THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ COZ006-007-011-021>023-020400- /O.EXA.KGJT.WI.Y.0010.000000T0000Z-120402T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD... IGNACIO...PAGOSA SPRINGS AND VICINITY 847 PM MDT SUN APR 1 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. WINDS WILL SHIFT TO NORTH AND DIMINISH LATER THIS EVENING. * VISIBILITY...AREAS OF BLOWING DUST WILL RESTRICT VISIBILITY TO 1 MILE OR LESS AT TIMES. * IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 31, 9:00 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 31, 9:00 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
900 PM MDT SAT MAR 31 2012
.UPDATE...
ISSUED AT 850 PM MDT SAT MAR 31 2012
00Z NAM CONTINUES TO BE A BIT FASTER WITH LATE SUNDAY FRONTAL
TIMING. THE MORE STABLE AND SLIGHTLY SLOWER GFS LOOKS TO BE THE
BEST GUIDANCE. EITHER SOLUTION SUPPORTS THE CURRENT FORECAST.
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE NIGHT
AND SUNDAY. 600MB WINDS INCREASE FROM 35KTS THIS EVENING TO 50KTS
AT SUNRISE. HIGH EXPOSED TERRAIN AND SLOPES...ESPECIALLY NORTH-
FACING SLOPES...WILL BE GUSTY AND DRY THROUGH THE NIGHT. MOST
VALLEY INVERSIONS WILL BREAK AT TIMES OVERNIGHT AND THEN DISSIPATE
QUICKLY SUNDAY MORNING. THE NEW NAM HAS FRONTAL PASSAGE AT GRAND
JUNCTION AROUND 3PM WHILE THE GFS IS CLOSER TO 6PM. SUB 700MB FLOW
QUICKLY BACKS TO NORTH. IT WILL TAKE AWHILE FOR THE LOWEST PORTION
OF THE ATMOSPHERE TO MOISTEN UP SUNDAY NIGHT. LATEST MODEL SNOW
ACCUMULATIONS PRODUCE 3-5 INCH SNOW ACCUMULATIONS ON THE NORTH-
FACING SLOPES OF THE UINTA MTNS...FLATTOPS...GRAND MESA...AND
UNCOMPAHGRE PLATEAU BY NOON MONDAY. THE SAN JUANS MAY CONTINUE TO
ACCUMULATE SNOW UNTIL TUESDAY MORNING. CURRENT MODELS STILL DO NOT
SUPPORT ADVISORY LEVEL SNOWFALL.
TEMPERATURES WILL FALL TO NEAR NORMAL ON MONDAY AND BELOW NORMAL
MONDAY NIGHT WHICH WILL FEEL QUITE COOL AFTER THIS LONG STRING OF
MILD TO WARM WEATHER.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 248 PM MDT SAT MAR 31 2012
SOUTHWEST FLOW WILL BE STRENGTHENING TONIGHT AND EARLY SUNDAY AS
A QUICK AND ENERGETIC UPPER LEVEL TROUGH ENTER THE GREAT BASIN.
THIS SYSTEM WILL SEND A STRONG SFC FRONT THROUGH THE AREA SUNDAY
EVENING...WHICH IS A BIT SLOWER THAN EARLIER RUNS WERE INDICATING.
AS A RESULT...HAVE HAD TO MAKE SOME ADJUSTMENTS TO THE SUNDAY
FORECAST FOR WARMER AND DRIER CONDITIONS WITH LESS CLOUD COVER.
THIS WILL BRING ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS.
WITH POOR HUMIDITY RECOVERY EXPECTED THROUGHOUT THE MID SLOPE
REGION...BASICALLY BETWEEN 6000 AND 8000 TONIGHT...DECIDED TO
EXTEND THE CURRENT RED FLAG WARNING THROUGH THE NIGHT. WHILE SOME
AREAS WILL RECOVER BACK ABOVE 15 PERCENT...VALUES WILL QUICKLY
DROP BACK DOWN BELOW 15 PERCENT SHORTLY AFTER SUNRISE SUNDAY
MORNING. THE RED FLAG CONDITIONS WILL CONTINUE THROUGH SUNDAY
EVENING BEFORE A STRONG FRONT MOVES IN AND USHERS IN COOLER AND
WETTER CONDITIONS.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 248 PM MDT SAT MAR 31 2012
THE UPPER CLOSED LOW SINKS SWRD INTO WCNTRL NM SUNDAY NIGHT. THE
INDICATED H7 FLOW WILL BECOME NRLY WHILE AT THE SAME TIME THE H5
FLOW WILL BE SERLY. THIS IS TYPICALLY NOT A PATTERN THAT PRODUCES
GOOD SNOWFALL OVER THE SAN JUANS. MEANWHILE THE NRN MTNS WILL BE
UNDER A WEAK DEFORMATION ZONE PROVIDING SOME LIFT. OVERALL THE BEST
PERIOD OF PRECIP LOOKS LIKE IT WILL OCCUR NEAR MIDNIGHT WITH
CATEGORICAL POPS FOR THE MTNS. HOWEVER SNOWFALL AMOUNTS WILL BE
SUB-ADVISORY. WRAP AROUND MOISTURE WILL LINGER OVER THE AREA
MONDAY...BUT ONLY THE MTNS NEAR AND AROUND THE CONTINENTAL DIVIDE
WILL GET ANYTHING MEASURABLE. SHOWERS WILL LINGER THROUGH MON NIGHT
AS THE UPPER CLOSED LOW TRACKS TOWARD THE TX PANHANDLE.
HIGH PRESSURE WILL BUILD IN FROM THE WEST TUESDAY FOR DRYING
WARMING CONDITIONS...ALTHOUGH A FEW CLOUDS AND SHOWERS WILL LINGER
OVER THE EASTERN MOUNTAIN LOCATIONS. THE RIDGE LINE WILL PASS OVER
OUR CWA WEDNESDAY WITH WINDS BACKING TO THE SOUTHWEST BY LATE
AFTERNOON.
FOR THE REMAINDER OF THIS LONG TERM PERIOD MODELS SHOW DEPARTURE IN
SOLUTIONS AS THE NEXT PACIFIC TROF WORKS INLAND INTO THE GREAT BASIN.
THE GFS IS FASTER WHILE THE EC IS SLOWER MOVING THIS FEATURE
EASTWARD. THE CURRENT BLENDED SOLUTION FAVORS THE EC AND ACCEPTED.
ACCORDINGLY THE EC BRINGS THE STRONG TROF THOUGH THE GREAT BASIN
FRIDAY AND INTO EASTERN UT AND WESTERN CO OVER THE WEEKEND. THIS TROF WILL
BE PRECEDED BY BREEZY TO WINDY CONDITIONS IN A WARM DRY SW FLOW.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY AFTERNOON)
ISSUED AT 850 PM MDT SAT MAR 31 2012
VFR CONDITIONS WILL PERSIST ACROSS THE AREA WELL INTO SUNDAY.
GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING.
TURBULENCE WILL BE WIDESPREAD WITH THE STRONGEST CHOP OVER AND
NORTH OF HIGHER PEAKS AND RIDGES. VALLEY INVERSIONS WILL BE
SHALLOW AND WEAK TONIGHT BREAKING AT TIMES. LOW LEVEL WIND SHEAR
AND TURBULENCE WILL BE POSSIBLE THROUGH TONIGHT AND SUNDAY.
&&
.FIRE WEATHER...
ISSUED AT 850 PM MDT SAT MAR 31 2012
AT 8PM...MIXING HEIGHTS AND OBSERVED SURFACE WINDS ARE
DIMINISHING IN SOME OF THE VALLEYS ESPECIALLY IN THE EASTERN
PORTION OF THE FORECAST AREA...BUT FIRE MONITOR INDICATES RED FLAG
CONDITIONS CONTINUE AT MANY LOCATIONS. THE SURFACE FRONT WAS
MOVING INTO CENTRAL NEVADA AT 8 PM AND WILL ARRIVE HERE SUNDAY
AFTERNOON-EVENING. SOUTHWEST GRADIENT WINDS WILL ONLY INCREASE
THROUGH THE EVENING WITH FREE-AIR 10,000 WINDS AT AROUND 55MPH AT
SUNRISE. SO THE EXTENSION OF THE RED FLAG THROUGH THE NIGHT AND
INTO SUNDAY LOOKS LIKE A GOOD CALL. THE EVENING MODELS ARE SHOWING
LITTLE DIFFERENCE IN THE TIMING AND STRENGTH OF THE STORM SYSTEM. THE
WINDS WILL REMAIN STRONG THROUGH TONIGHT WITH POOR HUMIDITY
RECOVERY EXPECTED...ESPECIALLY AT MID SLOPE LOCATIONS. WITH WINDS
REMAINING GUSTY THROUGH THE NIGHT AND WEAK VALLEY INVERSIONS...
STRONGER WINDS ALOFT WILL CONTINUE TO MIX TO THE SURFACE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING UNTIL 9 PM MDT SUNDAY FOR COZ200-202-203-207-
290-292.
UT...RED FLAG WARNING UNTIL 9 PM MDT SUNDAY FOR UTZ429-430-443-444.
&&
UPDATE...JOE
SHORT TERM...JDC
LONG TERM....MC
AVIATION...JDC/JOE
FIRE WEATHER...JDC/JOEHazardous weather outlook, Mar 31, 3:20 PM MDT, 11 hours 20 minutes before
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
Nearby
Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.